Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 7, 2022, 6:15 PM EDT for 4 counties in North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2022, 6:15 PM EDT (22:15 UTC)
- Expired
- Apr 7, 2022, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bertie County, NC, Chowan County, NC, Gates County, NC, Hertford County, NC
The radar
The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:25 PM EDT | HAIL 1.75 | 2 Ssw Newsome Store, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:09 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WFUS51 KAKQ 072215
TORAKQ
NCC015-041-073-091-072245-
/O.NEW.KAKQ.TO.W.0006.220407T2215Z-220407T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
615 PM EDT Thu Apr 7 2022
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Northeastern Bertie County in northeastern North Carolina...
Southeastern Hertford County in northeastern North Carolina...
South central Gates County in northeastern North Carolina...
Northwestern Chowan County in northeastern North Carolina...
* Until 645 PM EDT.
* At 614 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Powellsville, or 7 miles southeast of Ahoskie,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Colerain and Harrellsville around 625 PM EDT.
Rockyhock around 630 PM EDT.
Ryland and Tyner around 635 PM EDT.
Other locations impacted by this tornadic thunderstorm include Goose
Pond, Whites Crossroads, Smalls Crossroads, Gliden, Newsome Store,
Mavaton, Arrowhead Beach, Mill Crossroads, Trap and Center Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3610 7694 3627 7700 3637 7663 3619 7658
3618 7658
TIME...MOT...LOC 2214Z 254DEG 37KT 3621 7688
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MRD3 follow-up statements
242
WWUS51 KAKQ 072217
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
617 PM EDT Thu Apr 7 2022
NCC015-041-073-091-072245-
/O.CON.KAKQ.TO.W.0006.000000T0000Z-220407T2245Z/
Bertie NC-Hertford NC-Gates NC-Chowan NC-
617 PM EDT Thu Apr 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN BERTIE...SOUTHEASTERN HERTFORD...SOUTH CENTRAL GATES AND
NORTHWESTERN CHOWAN COUNTIES...
At 617 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Colerain, or 9 miles southeast of Ahoskie, moving
east at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rockyhock around 625 PM EDT.
Ryland and Tyner around 635 PM EDT.
Other locations impacted by this tornadic thunderstorm include Goose
Pond, Whites Crossroads, Smalls Crossroads, Gliden, Newsome Store,
Mavaton, Arrowhead Beach, Mill Crossroads, Trap and Center Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3610 7694 3627 7700 3637 7663 3619 7658
3618 7658
TIME...MOT...LOC 2217Z 254DEG 37KT 3622 7684
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
MRD694
WWUS51 KAKQ 072223
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
623 PM EDT Thu Apr 7 2022
NCC015-041-073-091-072245-
/O.CON.KAKQ.TO.W.0006.000000T0000Z-220407T2245Z/
Bertie NC-Hertford NC-Gates NC-Chowan NC-
623 PM EDT Thu Apr 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN BERTIE...SOUTHEASTERN HERTFORD...SOUTH CENTRAL GATES AND
NORTHWESTERN CHOWAN COUNTIES...
At 623 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Colerain, or 7 miles west of Ryland, moving east at
45 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ryland and Tyner around 635 PM EDT.
Other locations impacted by this tornadic thunderstorm include Goose
Pond, Whites Crossroads, Smalls Crossroads, Gliden, Newsome Store,
Mavaton, Arrowhead Beach, Mill Crossroads, Trap and Center Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3611 7688 3628 7694 3637 7663 3619 7658
3618 7658
TIME...MOT...LOC 2223Z 254DEG 37KT 3624 7676
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
MRD119
WWUS51 KAKQ 072246
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
646 PM EDT Thu Apr 7 2022
NCC015-041-073-091-072256-
/O.EXP.KAKQ.TO.W.0006.000000T0000Z-220407T2245Z/
Bertie NC-Hertford NC-Gates NC-Chowan NC-
646 PM EDT Thu Apr 7 2022
...THE TORNADO WARNING FOR NORTHEASTERN BERTIE...SOUTHEASTERN
HERTFORD...SOUTH CENTRAL GATES AND NORTHWESTERN CHOWAN COUNTIES HAS
EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
North Carolina.
LAT...LON 3611 7688 3628 7694 3637 7663 3619 7658
3618 7658
TIME...MOT...LOC 2246Z 254DEG 37KT 3630 7651
$$
MRDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:28 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 7, 4:28 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
428 PM EDT Thu Apr 7 2022
.SYNOPSIS...
A cold front pushes off the coast this evening. An upper level
trough moves across the area Friday and Saturday. Cool high
pressure builds in from the west later in the weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 425 PM EDT Thursday...
Appears the front that lifted north across the region today is
now dropping back south as a backdoor cold front shifting winds
to the north with about a 15 degree temp drop across central VA.
This likely ends the tornado threat but still watching the cell
behind the bndry near the Amelia/Dinwiddie county line. Will watch
that cell for a while longer, but the thought here is to drop
the tornado watch for the RIC metro area within the next hr.
Still rather warm and juicy across sern VA/ne NC where the svr
threat conts.
PVS DSCN:
Latest MSAS has the triple point low entering AKQ's swrn most zones
with a warm front contg to lift north across VA. This whole systm
pivots east over the next svrl hrs before pushing off the coast
arnd 00Z. Expect convection to increase both in coverage and intensity
over the next few hrs as it encounters the better instability then
track ene with the main area primed for ptntl svr being sern VA/ne
NC. Tornado watch in effect until 01Z. PoPs the highest early this
eve, then tapers off and end along the coast by late eve.
Secondary upr lvl trof keeps the threat for a few shwrs going across
inland sections after midnite. Otw, mstly cldy skies tonite bcmg pt
cldy late. Lows in the 40s to near 50 se.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 320 AM EDT Thursday...
A trough aloft rotates arnd the departing systm Fri/Sat with
embedded shortwaves each day. Look for SCT-BKN CU both days along
with a few shwrs during peak heat hrs. Will keep low chc PoPs both
days (highest north). Cooler as Canadian high pres builds south
across the mts. Highs Fri in the 60s. Lows Fri nite upr 30s-mid 40s.
Highs Sat upr 50s-lwr 60s.
The high builds over the region Sat nite and Sun then moves east Sun
nite. Dry but cool thru this period. Lows Sat nite mid-upr 30s west
40-45 along the coast. Highs Sun 55-60. Lows Sun nite mid 30s west
to lwr 40s along the coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 320 PM EDT Thursday...
After a chilly start Mon, look for a significant warming trend next
week as the high slides off the se coast. Dry through Wed with an
increasing shwr chc seen by Thurs.
Highs Mon mid 60s-lwr 70s except 60-65 across the ern shore. Lows
Mon nite upr 40s-mid 50s. Highs Tue/Wed upr 70s-lwr 80s except mid
70s across the ern shore. Lows Tue nite 55-60. Lows Wed nite upr 50s
to lwr 60s. Highs Thurs 80-85 except mid-upr 70s over the ern
shore.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...
Rapidly changing conditions expected across the area over the
next 6-10 hrs. First, the low level ST has scoured out at all
TAF sites except SBY where the ST/fog are holding on north of a
warm frnt. Otw, VFR attm but this will deteriorate over the
next few hrs as shwrs/tstms develop ahead and along a cold front
that will push off the coast arnd 00Z. Thus, added TEMPO thunder
to the TAFs with a timing btwn 19/21Z at RIC, 22-24Z at SBY and
21/24Z across sern TAf sites. Did also include gusty winds given
this is the area which is in a slght risk for svr tstms. CIGS a
tuff call with any CB's being in the MVFR range. Lcl IFR VSBYS
in any downpour.
Winds shift to the NW tonite behind the cold front. Enuf lingering
moisture to keep MVFR CIGS and sct shwrs arnd this eve with clouds
slowly eroding overnite as high pres is slow to dry the column out.
Generally VFR expected Fri morning with addntl SCT-BKN CU expected
by Fri aftrn.
OUTLOOK...
An upper trough will settle over the region Fri aftrn thru Sat.
Mainly dry and VFR with diurnally driven CU/AC during the afternoon,
and a slight chc of light showers Fri aftrn. High pressure builds
in from the west early next week.
&&
.MARINE...
As of 405 PM EDT Thursday...
Current sfc analysis depicts a sfc low over SW VA along a cold front
pushing E. The sfc low will move NE as the cold front continues to
push E this afternoon into this evening, pushing through the local
waters this evening into early tonight. All local waters are under a
tornado watch until 9 PM for convection firing along and ahead of
the cold front. Damaging winds, large hail, and a water spout or two
will be possible through this evening with storms moving over the
waters. Winds are generally SE 10-15 kt except 15 to 20 kt with
occasional gusts up to 25 kt over the coastal waters this afternoon.
Winds briefly become S with gusts to 20 kt late this afternoon/early
this evening before becoming NW 15-20 kt with gusts to 25 kt this
evening into early tonight behind the cold front. As such, have
issued SCAs for the Ches Bay and all the rivers from 5 PM through 1
AM. At this time, the surge looks weaker S with the Currituck Sound
likely only experiencing gusts to 20 kt for an hour or two this
evening. Therefore, have kept them out of a SCA. The CAA surge
appears short-lived with winds diminishing to 10-15 kt after around
1 AM, eventually becoming W 5-10 kt late. SCAs for the southern
coastal waters are in effect until 6 AM tomorrow due to elevated
seas lingering at 4-5 ft. SCAs from Parramore Island to Cape Charles
Light VA linger until 10 AM for 4-5 ft seas and linger until 4 PM
tomorrow from Chincoteague to Parramore Island for 4-6 ft seas.
An upper level low approaches from the W tomorrow, lingering through
early Sun before moving E. W winds 5-10 kt tomorrow morning, become
S 10-15 kt by the afternoon. A secondary cold front pushes E
tomorrow evening/night with winds becoming WSW/W 15-20 kt with gusts
to 25 kt. Winds briefly diminish midday Sat through Sat afternoon
but become W/WNW 15-20 kt with gusts to 25 kt again Sat night
through Sun night. SCAs may be needed for these surges. High
pressure builds into the area (centered SE of the local area)
through mid week as the SE ridge strengthens.
Waves of 1-2 ft build to 2-3 ft this evening before diminishing to 1-
2 ft late tonight. Seas of 4-6 ft gradually subside from S to N
tomorrow but may build back to 4-5 ft tomorrow night into Sat.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 AM EDT Friday for ANZ630>632-
634>638.
Small Craft Advisory until 10 AM EDT Friday for ANZ654.
Small Craft Advisory until 6 AM EDT Friday for ANZ656-658.
Small Craft Advisory until 4 PM EDT Friday for ANZ650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RMMHazardous weather outlook, Apr 7, 5:19 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 519 PM EDT Thu Apr 7 2022 MDZ021>025-VAZ048-060>062-064>069-075-076-079>083-509>522-082130- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 519 PM EDT Thu Apr 7 2022 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ077-078-084>090-092-093-095>100-523>525- 082130- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Northumberland-Lancaster- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Accomack-York-Newport News-Hampton/Poquoson- 519 PM EDT Thu Apr 7 2022 ...TORNADO WATCH 104 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 3:40 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
340 PM EDT Thu Apr 7 2022
VAZ065-066-079-072030-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
340 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of southeastern
Mecklenburg, southeastern Lunenburg and Brunswick Counties through
430 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Henderson, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta,
Ebony, Dundas, Bacons Fork, Cochran, Gills Corner, Beechwood, Bowens
Corner, Meredithville, Forksville, Bracey, Eppes Fork, Baskerville,
Palmer Springs and Barrows Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Tornado Watch remains in effect until 900 PM EDT for south central
Virginia.
&&
LAT...LON 3699 7797 3698 7793 3699 7789 3669 7774
3654 7803 3654 7850
TIME...MOT...LOC 1939Z 226DEG 45KT 3649 7841
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
PocheSpecial weather statement, Apr 7, 4:25 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
425 PM EDT Thu Apr 7 2022
VAZ068-082-083-512>517-072115-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western Chesterfield VA-Western King William VA-
Western Henrico (Including the City of Richmond) VA-Amelia VA-
Eastern Henrico VA-Eastern Chesterfield (Including Col. Heights) VA-
425 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of central
Chesterfield, northwestern Charles City, western New Kent,
southeastern Henrico, southeastern Hanover and southeastern Amelia
Counties and the City of Richmond through 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mannboro, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Chester and Chesterfield Court House around 445 PM EDT.
Downtown Richmond, Bellwood and Bensley around 450 PM EDT.
Virginia Commonwealth University around 455 PM EDT.
Highland Springs around 500 PM EDT.
Roxbury and Bottoms Bridge around 505 PM EDT.
Talleysville and Tunstall around 510 PM EDT.
Other locations impacted by this storm include Richmond Heights,
Earls, Ammon, Mountcastle, Elko, Montrose, Sandston, Glendale,
Westwood and Pocahontas State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Tornado Watch remains in effect until 900 PM EDT for central, south
central and east central Virginia.
&&
LAT...LON 3771 7714 3766 7710 3763 7713 3762 7709
3760 7708 3760 7706 3747 7697 3725 7760
3727 7761 3727 7765 3722 7769 3719 7777
3722 7791 3728 7795
TIME...MOT...LOC 2024Z 239DEG 49KT 3726 7780
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
APMSpecial weather statement, Apr 7, 4:36 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
436 PM EDT Thu Apr 7 2022
NCZ012-VAZ079>081-087>089-092-072115-
Northampton NC-Prince George VA-Surry VA-Dinwiddie VA-Sussex VA-
Southampton VA-Brunswick VA-Greensville VA-
436 PM EDT Thu Apr 7 2022
...Strong thunderstorms will impact portions of northwestern
Northampton, Greensville, southwestern Southampton, central Prince
George, Sussex, southeastern Dinwiddie, northwestern Surry and
southeastern Brunswick Counties and the City of Emporia through 515
PM EDT...
At 436 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dewitt to near Littleton. Movement was
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Stony Creek and Carson around 455 PM EDT.
Roanoke Rapids and Gaston around 505 PM EDT.
Garysburg around 510 PM EDT.
Disputanta, Dahlia and Seaboard around 515 PM EDT.
Other locations impacted by these storms include Grizzard, Gum Forks,
Booker, Yale, Pleasant Shade, Henrico, Lumberton, Wharfs Store, Hilda
and Pleasant Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
North Carolina...and south central, southeastern and east central
Virginia.
&&
LAT...LON 3642 7756 3642 7759 3645 7763 3648 7765
3649 7773 3648 7775 3650 7782 3651 7788
3700 7763 3728 7699 3725 7697 3724 7698
3724 7697 3644 7738 3640 7755
TIME...MOT...LOC 2036Z 245DEG 29KT 3696 7760 3637 7789
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
APMSpecial weather statement, Apr 7, 5:19 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Thu Apr 7 2022
VAZ087-092-072145-
Southampton-Greensville-
519 PM EDT Thu Apr 7 2022
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENSVILLE AND
SOUTHERN SOUTHAMPTON COUNTIES AND THE CITY OF FRANKLIN...
At 519 PM EDT, a strong thunderstorm was located near Claresville, or
9 miles west of Boykins, moving east at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Boykins around 530 PM EDT.
Newsoms around 535 PM EDT.
Courtland around 540 PM EDT.
Franklin, Hunterdale and Sedley around 545 PM EDT.
Other locations impacted by this storm include Adams Grove, Sunbeam,
Handsom, Lanes Corner, Branchville, Drewryville, Bryants Corner,
Shiloh, Story and Little Texas.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3655 7752 3666 7756 3670 7744 3679 7698
3662 7690 3662 7691 3658 7691 3656 7702
3654 7724
TIME...MOT...LOC 2119Z 252DEG 44KT 3659 7737
MillerLocal storm report, Apr 7, 5:43 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL RICH SQUARE 36.27N 77.29W
04/07/2022 M1.00 INCH NORTHAMPTON NC TRAINED SPOTTER
&&
APMSpecial weather statement, Apr 7, 5:47 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
547 PM EDT Thu Apr 7 2022
VAZ082-084>086-089-090-523-072215-
Charles City VA-Mathews VA-Surry VA-Middlesex VA-York VA-
Gloucester VA-James City VA-
547 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of Gloucester,
southeastern Middlesex, southeastern Charles City, northwestern York,
Mathews, James City, and northeastern Surry Counties and the City of
Williamsburg through 615 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, or near Claremont, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jamestown around 550 PM EDT.
Williamsburg, College Of William And Mary, Norge, Toano and Kings
Point around 555 PM EDT.
Queens Lake, York Terrace, Carver Gardens, Busch Gardens and Grove
around 600 PM EDT.
Gloucester Point and Wicomico around 610 PM EDT.
Gloucester Courthouse and Hayes around 615 PM EDT.
Other locations impacted by this storm include Croaker, Beulah, Moon,
Laban, Camp Peary, Naxera, Grafton, Amburg, Ewell and Allmondsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for eastern and
southeastern Virginia.
&&
LAT...LON 3711 7686 3728 7697 3762 7640 3737 7620
TIME...MOT...LOC 2146Z 240DEG 39KT 3724 7684
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ALBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:52 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 38 min |
| Apr 7, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford, Northampton | 46 min |
| Apr 7, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford, Northampton | 42 min |
| Apr 7, 6:12 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Camden, Chowan, Currituck, Gates, Hertford and 2 more | 63 min |
| Apr 7, 6:51 PM EDT | Tornado Warning | AKQ | Camden, Currituck | 24 min |
| Apr 7, 7:06 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 54 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.